U.S. doctors online nowAsk doctors free
Philippines
A 19-year-old female asked:

Lately i've been taking iron supplements, is it normal to have black stool?

1 doctor answer3 doctors weighed in
Dr. David Drewitz
Gastroenterology 28 years experience
Yes...: Oral iron supplements commonly cause stools to become black.
Created for people with ongoing healthcare needs but benefits everyone.

Similar questions

A 47-year-old member asked:

Do iron supplements cause black tarry stools?

1 doctor answer2 doctors weighed in
Dr. Michael Teitelbaum
Dentistry 33 years experience
Usually: You shoud check with an md, because it could be something serious, but yes, it can be from iron.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Mar 30, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.